Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Diabetic and taking Mclazide. What are the side effects?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 1108 Questions
yes thenk you very much doctor
i am 2 years diabetic. i have been taking MCLAZIDE-M TWICE A DAY.
can you pls tell me the side effect of the same. is it high power medicene?
Posted Thu, 10 Oct 2013 in Diabetes
Answered by Dr. Manjeth Kumar G 59 minutes later
Brief Answer:
Sweating, diarrhea, liver damage, taste change etc

Detailed Answer:
Welcome to XXXXXXX
Mclazide-M is a combination of two drugs namely Metformin and Gliclazide.
As both are anti diabetic drugs, both are potential to decrease the blood sugar to very low.
It can cause sweating, vomiting, Giddiness, headache, restlessness.

Gliclazide can cause itching, skin problems, liver damage, anemia, diarrhea and abdominal pain.
Metformin have some specific side effects
1. increase blood acidity by increasing lactic acid.
2. it can cause taste problems.
3. muscle cramps
4. indigestion

Whether it is high power or low power medicine, depends on your blood sugar level and control of diabetes. It also depends on your life style and food habits.

At any time, if you feel any symptoms of low blood sugar like sweating, headache, giddiness, nausea.kindly seek the medical advice for dose modification and change of drugs.

Hope this helps.
Please reply if you have further queries.
Wishing you good health.
Above answer was peer-reviewed by
Follow-up: Diabetic and taking Mclazide. What are the side effects? 36 minutes later
thank you very much doctor!
as i mentioned in previous question, my sugar level is- fasting 125 & pp 160,
i am taking only mclazide-m twice a day, most of the time sugar level is 110 & 135, but recently my blood test reveals SGPT is 90, uric acid is 8 & triglyceride is 430. i am strictly vegetarian and very particular about my diet. now pls advice me that why this SGPT,URIC acid & triglyceride are HIGH? Is this because of the tablet MCLAZIDE-M that i am taking every day?. i go for morning walk every day. do i have to take anymore tablet with maclazide-m?
Answered by Dr. Manjeth Kumar G 54 minutes later
Brief Answer:
Due to kidney and liver damage.

Detailed Answer:
Your blood sugar is well controlled with in normal limits most of the times.
Both Gliclazide and metformin are not very potential to cause liver damage and kidney damage at your regular doses.
High SGPT, Uric acid and Triglyceride may be due to Kidney damage and liver damage.

What actually happens in diabetes is.
1. Diabetics have insulin resistance- this lead to poor utilization of glucose what we take.
2. This increased glucose are converted into fatty acids in liver.
3. These fatty acids are used to build triglycerides.
4. Increased fatty acids and triglycerides lead to fatty liver and liver damage.
5. In liver damage increased SGOT ( Liver enzyme) is common.

Diabetic patients also have diabetic nephropathy ( Kidney damage by diabetes). This lead to increased uric acid in blood.

I advice to avoid Purine XXXXXXX diet (Sea foods, high protein foods, pear, spinach).
Have regular exercise and walking.
DO check your blood sugar, fasting lipid profile and uric acid once in three months and review.

Hope this helps.
Please reply if you have further queries.
Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor